U.S. doctors online nowAsk doctors free
Brockton, MA
A 28-year-old male asked:

been off prozac (fluoxetine) for 7 days. was on 20mg for 5days. when will it leave my system? what effects will happen during the time?

1 doctor answer1 doctor weighed in
Dr. Mohammed Younus
Psychiatry 31 years experience
Not much: Prozac (fluoxetine) is a long acting medication, if you have taken for 5 days only it should be out of your system soon even though some metabolites linger on for few weeks. You should not see any problems coming off of it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 48-year-old member asked:

At what time of day should I take my fluoxetine pills?

2 doctor answers5 doctors weighed in
Dr. Andrew Ho
Dr. Andrew Ho answered
Psychiatry 30 years experience
Does not matter: Unless you have side effects. Some people try to manage side effects by taking drug at different time of day. For example, if drug keeps you awake, then take it in the morning and not at bedtime. Fluoxetine has long half life and takes many days to work. For efficacy, time of day usually does not matter.
Hindman, KY
A 31-year-old female asked:

My doc took me off Prozac (fluoxetine) and put me on 75 mg effexox i took one last night and have felt bad all day is that normal is it ok if i don't take no more?

2 doctor answers4 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
No -- call your doc: Your doctor will want to know how you're feeling, especially if you're having difficulty with the change. Please call him or her so that s/he can help you individually. Healthtap doctors don't know you or your history like your own doctor does. Your own doctor is likely trying to help you feel better by changing medications -- and can't do this without your feedback. Be well.
Flushing, NY
A 23-year-old female asked:

Just started prozac (fluoxetine).. 8 days, now on 20mg. Feeling a sensation of not being able to take a deep, satisfying breath. Is this a side effect?

2 doctor answers7 doctors weighed in
Dr. Krishna Kumar
Psychiatry 55 years experience
Depression, Prozac (fluoxetine): Prozac (fluoxetine) is a medication for treatment of depression. Sensation of not being able to take a deep satisfying breath is not a common side effect of prozac (fluoxetine). Prozac (fluoxetine) may cause anxiety, or you may have anxiety before you started Prozac (fluoxetine) could be the explanation for your concern.
South Africa
A 23-year-old male asked:

I'm prescribed 40 mg fluoxetine per day, would it be more beneficial to take both when i wake up, or one when i wake up and one later on in the day?

1 doctor answer1 doctor weighed in
Dr. Linda Callaghan
Addiction Medicine 53 years experience
It depends.: Either way depending on whether you have side effects from it. Some people experience different side effects and some have none at all. If it is sedating, take it later in the day when you're home and ready to go to bed. You can take it together, because it is a long-acting medication and it is not necessary to divide the dose.
NY
A 25-year-old male asked:

Lowered Fluoxetine from 50mg to 45mg ~6 days ago due to some side effects. I feel tired and out of it since. Side effects of lowering dose? Duration?

1 doctor answer3 doctors weighed in
Dr. Douglas Bey
Psychiatry 57 years experience
Unlikely: Usually takes several weeks to see effects of dose change & 5 mg is a tiny changr

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 30, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.